Symmetry, Vol. 7, Pages 1376-1394: Bäcklund Transformations for Integrable Geometric Curve Flows

Research paper by Changzheng Qu, Jingwei Han, Jing Kang

Indexed on: 13 May '16Published on: 03 Aug '15Published in: Symmetry


We study the Bäcklund transformations of integrable geometric curve flows in certain geometries. These curve flows include the KdV and Camassa-Holm flows in the two-dimensional centro-equiaffine geometry, the mKdV and modified Camassa-Holm flows in the two-dimensional Euclidean geometry, the Schrödinger and extended Harry-Dym flows in the three-dimensional Euclidean geometry and the Sawada-Kotera flow in the affine geometry, etc. Using the fact that two different curves in a given geometry are governed by the same integrable equation, we obtain Bäcklund transformations relating to these two integrable geometric flows. Some special solutions of the integrable systems are used to obtain the explicit Bäcklund transformations.